MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number S2SPS14300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was returned broken/fractured in in multiple segments, the segments were connected by stretched platinum wire.The core wire distal end was observed through the distal tip dome.A functional inspection could not be performed as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.The event description states when the operator rotated the guidewire to pass the stenosis, tip of the guidewire was not moving when rotating the proximal of guidewire.The operator tried to withdraw the proximal of guidewire and the distal was not moved.Then locked the proximal of guidewire with the microcatheter to retract the system back into middle catheter and then withdrew the middle catheter out of patient's body to check and found tip of the guidewire was stretched.Analysis of the returned guidewire was returned broken/fractured in in multiple segments, the segments were connected by stretched platinum wire.The damage to the returned device indicates it encountered a significant force during use.An assignable cause of procedural factors will be assigned to the reported events: guidewire difficult remove/withdraw from catheter¿, ¿guidewire distal tip stretched¿, ¿guidewire torque problem¿ and analyzed events: ¿guidewire distal tip stretched¿ and ¿guidewire broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject device was returned for analysis and the device investigation revealed that the guidewire was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 300CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21074243
Report Number3012931345-2025-00002
Device Sequence Number12858697
Product Code MOF
UDI-Device Identifier07613327459647
UDI-Public(01)07613327459647(17)270312(10)0000633350
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K190843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS2SPS14300
Device Lot Number0000633350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON10 MICROCATHETER (NON-STRYKER).
Patient Age54 YR
Patient SexFemale
Patient RaceAsian